Alert archive / Kentucky / Special Weather Statements in 2011

Special Weather Statement, NWS Louisville, KY

September 3, 2011Logan County, Simpson County, Warren County, Kentucky

NWS Louisville, KY issued this special weather statement at Sep 3, 2011, 11:21 PM CDT for Logan County, Simpson County, Warren County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2011, 11:21 PM CDT (04:21 UTC)
Expired
Sep 4, 2011, 12:00 AM CDT
In force
39 min
Issued by
NWS Louisville, KY

Counties Logan County, KY, Simpson County, KY, Warren County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS83 KLMK 040421
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EDT SUN SEP 4 2011

KYZ061-070>072-040500-
BUTLER-LOGAN-SIMPSON-WARREN-
1121 PM CDT SAT SEP 3 2011

...SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAIN AND WIND GUSTS OF 
40 TO 45 MPH...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHWEST AT 15 
MPH. IN ADDITION...OTHER SCATTERED THUNDERSTORMS WERE OCCURRING OVER 
PARTS OF BUTLER LOGAN SIMPSON AND WARREN.

ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN 
AND WIND GUSTS AROUND 40 WITH ISOLATED GUSTS UP TO 50 MPH POSSIBLE. 

* THESE STORMS MAY IMPACT...
  FRANKLIN...
  BOWLING GREEN... 
  THREE SPRINGS...
  RUSSELLVILLE...
  PLUM SPRINGS...
  MOUNT VICTOR...
  AUBURN...
  GASPER AND BROWNING...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 6.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8707 3673 8707 3676 8706 3683 8707
      3688 8705 3714 8681 3705 8612 3703 8613
      3677 8641 3674 8641 3665 8644
TIME...MOT...LOC 0418Z 147DEG 11KT 3680 8659

$$
TWF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Sep 3, 8:17 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 3, 8:17 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 PM EDT SAT SEP 3 2011

...FORECAST UPDATE...

CONVECTIVE TRENDS HAD DIED OFF THROUGH THE EVENING HOURS HOWEVER IT
APPEARS THERE MAY BE A FEW COMPONENTS RESPONSIBLE FOR AN INCREASE IN
ACTION ACROSS SOUTH CENTRAL KENTUCKY AND SOUTHERN INDIANA AS WE MOVE
INTO THE OVERNIGHT HOURS. FIRST FEATURE TO NOTE IS AN OUTFLOW
BOUNDARY THAT IS NOW SINKING ACROSS SE INDIANA INTO THE NORTHERN
FRINGES OF OUR CWA. EXPECT THAT ISOLATED STORMS WILL BE POSSIBLE
NORTH OF THE OHIO RIVER OVER THE NEXT COUPLE OF HOURS.

ALSO...A CLUSTER OF CONVECTION HAS GOTTEN GOING ACROSS CENTRAL
TENNESSEE AND THIS APPEARS TO BE ASSOCIATED WITH A WEAK LLJ BETWEEN
20 AND 25 KNOTS. FEATURE WAS EVIDENT ON 00Z BNA SOUNDING...RUC
MESOANALYSIS AND 18Z WRF. CLUSTER OF STORMS WILL GRADUALLY MOVE INTO
OUR SOUTHERN CWA BORDER OVER THE NEXT COUPLE OF HOURS.

FINALLY... OUTLFOW FROM EAST KENTUCKY STORMS THAT BLEW UP ALONG THE
SPINE OF THE APPALACHIANS IS WORKING WESTWARD AND COULD PROVIDE
ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT IN THE LAKE CUMBERLAND
TO BLUEGRASS REGION BY MIDNIGHT AND AFTER. BEST COVERAGE MAY END UP
BEING IN THE BLUEGRASS WHERE OUTFLOW BOUNDARY FROM THE NORTH AND
OUTFLOW BOUNDARY FROM THE EAST COLLIDE. 12Z SPC WRF HAS A PRETTY
DECENT HANDLE ON WHAT IS GOING ON TO THIS POINT.

OTHERWISE...COLD FRONTAL BOUNDARY THAT WILL ARRIVE TOMORROW IS
CURRENTLY LOCATED FROM CENTRAL WISCONSIN SOUTHWESTWARD TO CENTRAL
OKLAHOMA. CONVECTION IS ONGOING AHEAD OF THIS FRONT AND OUR
NORTHWESTERN CWA STILL COULD GET IN ON MORE SCATTERED SHOWERS AND
THUNDERSTORMS AROUND DAWN. MEANWHILE...BLOWOFF CIRRUS DEBRIS FROM
LEE WILL GRADUALLY STREAM OVERHEAD. LOWS LOOK ON TRACK FOR THE LOWER
TO MID 70S IN MOST PLACES OVERNIGHT.

.SHORT TERM (TONIGHT - SUNDAY NIGHT)...

FOR THE REST OF THIS AFTERNOON AND EVENING...WILL CONTINUE A 20%
POP.  VIS SATELLITE IMAGERY DEPICTS A GOOD CU FIELD ACROSS THE
REGION...ALTHOUGH BEST CAPE AND CU LOOK TO BE TO OUR
WEST...NORTH...AND EAST.  SO...WE MAY NOT SEE SOME OF THE STRONGEST
STORMS.  PERHAPS JUST A GARDEN VARIETY T-STORM OR TWO IN OUR AREA.

AFTER SUNSET ANY DIURNALLY DRIVEN CONVECTION SHOULD DISSIPATE.  MID
AND UPPER LEVEL CLOUD COVER FROM TROPICAL STORM LEE WILL INCREASE
OVERNIGHT AS IT SPINS OVER LOUISIANA.  BY SUNRISE...A COLD FRONT
WILL BE FAST APPROACHING FROM THE NW.

CONVECTION AHEAD OF THIS FRONT COULD START AS EARLY AS MID TO LATE
MORNING OVER SOUTHERN INDIANA AND NORTHERN KY.  THE ACTUAL COLD
FRONT AND ASSOCIATED LINE OF STORMS LOOKS TO CROSS OUR AREA DURING
THE LATE AFTERNOON AND INTO THE EVENING HOURS.  CLOUDS ARE EXPECTED
TO OVERTAKE THE AREA DURING THE MORNING HOURS LIMITING MUCH IN THE
WAY SFC INSTABILITY.  STILL THIS IS A VERY DYNAMIC FRONT WITH UPPER
LEVEL SUPPORT THAT WILL BE FED MOISTURE FROM THE TROPICAL STORM.
SOUNDINGS INDICATE STEEP LOW/MID LEVEL LAPSE RATES WITH PWATS IN THE
1.7 TO 1.9 INCH RANGE.  THINK THAT OUR BEST CHANCE FOR STRONG TO
SEVERE STORMS WOULD BE IN THE EASTERN FORECAST AREA (LATER CLOUD
COVER ARRIVAL...MORE CHANCE TO DESTABILIZE) AS PREVIOUS FORECASTER
MENTIONED...DURING THE MID TO LATE AFTERNOON HOURS. THE MAIN THREAT
WOULD BE DAMAGING WINDS. ONCE WE GET INTO THE EVENING HOURS...THE
REMNANTS OF THE TROPICAL STORM LOOK TO LINK UP WITH THE COLD FRONT
HELPING TRANSITION STORMS TO HEAVY RAINERS.  AN AXIS OF HEAVIER
RAIN LOOKS TO SET UP SOME PLACE WEST OF THE APPALACHIANS SUNDAY
NIGHT DEPENDING ON HOW THE FRONT/TROPICAL REMNANTS INTERACT.
ACCORDING TO HPC AND A MEAN SOLN OF AVAILABLE MODEL GUIDANCE...EAST
CENTRAL KY MAY GET IN ON THIS HEAVIER RAIN AXIS WITH 1 TO 3 INCHES
POSSIBLE SUNDAY NIGHT.  GIVEN THE  DRY CONDITIONS AS OF LATE...THE
AREA SHOULD BE ABLE TO SOAK UP THIS MUCH NEEDED RAINFALL.  IT SHOULD
BE NOTED THAT THE EXACT LOCATION OF HEAVY RAIN IS STILL UNCERTAIN
AND COULD SHIFT WEST OR EAST OF THE EXPECTED TRACK BY TOMORROW NIGHT.

AS FOR TEMPS...WE SHOULD BE PRETTY MILD IN THE LOW TO MID 70S FOR
LOWS TONIGHT.  SUNDAY/S HIGHS WILL BE DEPENDENT ON CLOUD
COVER/PRECIP...WILL GO WITH LOW TO MID 80S FOR NOW.  SUNDAY NIGHT/S
LOWS WILL BE IN THE LOW TO MID 60S.

.LONG TERM (MONDAY - SATURDAY)...

SIGNIFICANT UPPER TROFFING WILL DOMINATE THE LONG TERM WITH COOLER
THAN NORMAL TEMPERATURES AND A GOOD CHANCE OF BENEFICIAL RAINS IN
THE AREAS THAT NEED IT MOST.

THE REMNANTS OF TROPICAL STORM LEE WILL ALSO BE A BIG PLAYER IN OUR
WEATHER NEXT WEEK. MONDAY MORNING THE CIRCULATION WILL BE CENTERED
AROUND NEW ORLEANS AT THE END OF A COLD FRONT STRETCHING UP TO
ANOTHER AREA OF LOW PRESSURE OVER THE SAINT LAWRENCE VALLEY. LEE
WILL RIDE UP THE FRONT AHEAD OF AN APPROACHING UPPER TROF INTO
ALABAMA AND GEORGIA TUESDAY AND THEN INTO THE CAROLINAS WEDNESDAY
AND THURSDAY BEFORE LOSING MUCH OF ITS IDENTITY. MOISTURE FROM LEE
WILL STREAM NORTHEASTWARD AND WILL EVENTUALLY BE BROUGHT INTO THE
UPPER TROF THAT IS EXPECTED TO BE OVERHEAD FOR MUCH OF THE WEEK. AS
A RESULT WE HAVE POPS TO ONE DEGREE OR ANOTHER THROUGHOUT MUCH OF
THE REGION FOR MUCH OF THE WEEK...WITH THE BIGGEST POPS IN THE EAST.
SOUTHEASTERN SECTIONS OF CENTRAL KENTUCKY...INVOF LAKE
CUMBERLAND...HAVE DESCENDED INTO SEVERE DROUGHT RECENTLY BUT THIS IS
THE REGION WITH THE BEST SHOT AT SIGNIFICANT RAINFALL. RIGHT NOW THE
BEST CHANCES FOR RAIN IN THE LAKE CUMBERLAND REGION APPEAR TO BE
MONDAY THROUGH TUESDAY. OVER THE COURSE OF THE WEEK 2 TO 4 INCHES OF
RAIN WILL BE POSSIBLE.

HIGHS MONDAY THROUGH THURSDAY WILL GENERALLY BE IN THE 70S THOUGH ON
TUESDAY THE FAR EAST MAY STRUGGLE TO GET OUT OF THE 60S DEPENDING ON
RAIN AND CLOUD COVER. BY FRIDAY AND SATURDAY SOME LOW 80S MAY COME
BACK IN TO THE REGION...WHICH IS CLOSE TO NORMAL FOR THIS TIME OF
YEAR.

NO SEVERE WEATHER IS EXPECTED NEXT WEEK. AS A MATTER OF FACT NOT
EVEN MUCH THUNDER IS ANTICIPATED...WITH THE BEST CHANCE OF THUNDER
RIGHT NOW LOOKING TO BE ON FRIDAY WITH SLIGHTLY STEEPER MID LEVEL
LAPSE RATES.

&&

.AVIATION (00Z TAF ISSUANCE)...

CONVECTIVE TRENDS HAVE DIMINISHED OVER THE PAST COUPLE OF HOURS. AS
A RESULT...EXPECT DRY AND MOSTLY CLEAR CONDITIONS AT THE TERMINALS
FOR THE REMAINDER OF THE OVERNIGHT. THERE IS SOME CONCERN FOR MVFR
VIS RESTRICTIONS AT BWG TOWARD DAWN...HOWEVER CONVECTIVE BLOWOFF
FROM LEE COULD LIMIT RADIATIONAL COOLING AND PREVENT FOG FORMATION.
CONFIDENCE IS TOO LOW TO MENTION FOG IN THE FORECAST FOR NOW.

OTHERWISE...SOME UPPER LEVEL CLOUDS WILL INCREASE OVERNIGHT AHEAD OF
AN APPROACHING COLD FRONT. THIS FRONT AND ASSOCIATED CONVECTION WILL
APPROACH SDF/LEX AROUND OR SHORTLY AFTER SUNRISE TOMORROW MORNING.
WHILE THE STRONGEST LINE OF STORMS ALONG THE FRONT ISN/T EXPECTED TO
IMPACT THE TAF SITES UNTIL MID TO LATE AFTERNOON TOMORROW...SHORT
RANGE MODELS HINT THAT SOME ISLD-SCT CELLS COULD POP UP BEFORE THE
MAIN LINE SO WILL INCLUDE VCSH AND CB AFTER 12Z TOMORROW. THE MAIN
LINE OF STORMS LOOKS TO IMPACT THE TAF SITES BETWEEN ABOUT 19 TO 21Z
BRINGING MVFR OR WORSE VSBYS AND CIGS.

WINDS WILL REMAIN LIGHT AND VARIABLE OR LIGHT SE TONIGHT...TURNING
SW FOR TOMORROW MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........BJS
SHORT TERM.....AMS
LONG TERM......13
AVIATION.......BJS
Hazardous weather outlook, Sep 3, 8:36 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
936 PM EDT SAT SEP 3 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050145-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
936 PM EDT SAT SEP 3 2011 /836 PM CDT SAT SEP 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS SOUTHERN
INDIANA AND CENTRAL KENTUCKY. ANY STORM WHICH FORMS WILL HAVE
THE POTENTIAL TO PRODUCE GUSTY WINDS AND CLOUD-TO-GROUND
LIGHTNING. BEST CHANCES FOR STORMS WILL BE ACROSS SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY AROUND DAWN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST ON SUNDAY
AND WILL BRING THUNDERSTORMS TO THE AREA MAINLY SUNDAY AFTERNOON
THROUGH EARLY MONDAY MORNING. WHILE A WIDESPREAD SEVERE EVENT IS
NOT EXPECTED...A FEW OF THE STRONGEST STORMS COULD PRODUCE
DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY RAIN AND CLOUD-TO-
GROUND LIGHTNING.

REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE LOWER OHIO
VALLEY FOR MUCH OF THE WORK WEEK. AMPLE SHOWERS AND OCCASIONAL
THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL
BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

BJS/13

In the hours before

Special weather statement, Sep 3, 10:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 PM EDT SAT SEP 3 2011

INZ079-KYZ032-040415-
JEFFERSON-TRIMBLE-
1142 PM EDT SAT SEP 3 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDFORD...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BEDFORD...
  PROVIDENCE...
  MONITOR...
  BROOKSBURG...
  MANVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3877 8520 3869 8520 3869 8521 3874 8526
      3873 8532 3863 8522 3859 8521 3858 8517
      3850 8527 3849 8532 3851 8537 3854 8542
      3882 8530
TIME...MOT...LOC 0342Z 213DEG 20KT 3857 8532

SCHOETTMER
Special weather statement, Sep 3, 10:49 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 PM EDT SAT SEP 3 2011

KYZ061-070-040415-
BUTLER-LOGAN-
1049 PM CDT SAT SEP 3 2011

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS IN LOGAN
COUNTY...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF RUSSELLVILLE...MOVING
NORTH AT 10 MPH. IN ADDITION...AN OUTFLOW BOUNDARY FROM EARLIER
THUNDERSTORMS OVER SIMPSON COUNTY WAS MOVING TO THE NORTHWEST OVER
CENTRAL LOGAN COUNTY.

BRIEF HEAVY RAIN CAN BE EXPECTED FROM THE THUNDERSTORM NORTHWEST OF
RUSSELLVILLE. IN ADDITION...WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE
WITH THE OUTFLOW BOUNDARY OVER CENTRAL AND NORTHWEST LOGAN COUNTY.

* AREAS THAT MAY BE IMPACTED INCLUDE...
  RUSSELLVILLE...
  HOMER...
  EDWARDS AND EVERETT...
  LOST CITY AND SPA...
  LEWISBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3706 8706 3708 8699 3707 8695 3709 8690
      3711 8691 3713 8690 3714 8680 3701 8672
      3669 8701 3680 8707
TIME...MOT...LOC 0345Z 168DEG 11KT 3693 8693

TWF
Special weather statement, Sep 3, 11:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1203 AM EDT SUN SEP 4 2011

INZ090-040430-
HARRISON-
1203 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF VALLEY STATION...AND MOVING
NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  SEVEN SPRINGS AND SUGAR GROVE...
  LOTTICK CORNER AND BRIDGEPORT...
  LANESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3825 8595 3820 8595 3819 8596 3818 8590
      3816 8591 3812 8591 3805 8598 3812 8608
      3826 8598
TIME...MOT...LOC 0402Z 213DEG 14KT 3812 8599

SCHOETTMER
Special weather statement, Sep 3, 11:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 AM EDT SUN SEP 4 2011

INZ078-079-040445-
JEFFERSON-SCOTT-
1211 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 55
MPH WINDS...

AT 1208 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SCOTTSBURG...AND MOVING
NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  LEXINGTON...
  BLOCHER...
  CHELSEA...
  SWANVILLE AND SALUDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3866 8545 3860 8559 3861 8574 3877 8565
TIME...MOT...LOC 0411Z 226DEG 12KT 3864 8566

SCHOETTMER
Local storm report, Sep 3, 11:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 AM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     LEWISBURG               36.99N  86.95W
09/03/2011                   LOGAN              KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER LMK1101120

AL
Special weather statement, Sep 3, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EDT SUN SEP 4 2011

KYZ061-070>072-040500-
BUTLER-LOGAN-SIMPSON-WARREN-
1121 PM CDT SAT SEP 3 2011

...SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAIN AND WIND GUSTS OF
40 TO 45 MPH...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHWEST AT 15
MPH. IN ADDITION...OTHER SCATTERED THUNDERSTORMS WERE OCCURRING OVER
PARTS OF BUTLER LOGAN SIMPSON AND WARREN.

ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN
AND WIND GUSTS AROUND 40 WITH ISOLATED GUSTS UP TO 50 MPH POSSIBLE.

* THESE STORMS MAY IMPACT...
  FRANKLIN...
  BOWLING GREEN...
  THREE SPRINGS...
  RUSSELLVILLE...
  PLUM SPRINGS...
  MOUNT VICTOR...
  AUBURN...
  GASPER AND BROWNING...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 6.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8707 3673 8707 3676 8706 3683 8707
      3688 8705 3714 8681 3705 8612 3703 8613
      3677 8641 3674 8641 3665 8644
TIME...MOT...LOC 0418Z 147DEG 11KT 3680 8659

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:16 PM CDTSpecial Weather StatementLMKMonroe14 min
Sep 3, 9:38 PM CDTSpecial Weather StatementLMKSimpson22 min
Sep 3, 9:46 PM CDTSpecial Weather StatementLMKOldham29 min
Sep 3, 9:54 PM CDTSevere Thunderstorm WarningLMKOldham, Trimble36 min
Sep 3, 10:15 PM CDTSpecial Weather StatementLMKSimpson30 min
Sep 3, 10:29 PM CDTSpecial Weather StatementLMKTrimble31 min
Sep 3, 10:42 PM CDTSpecial Weather StatementLMKTrimble33 min
Sep 3, 10:49 PM CDTSpecial Weather StatementLMKLogan26 min
Sep 3, 11:10 PM CDTSevere Thunderstorm WarningLMKButler, Logan35 min
Sep 4, 12:16 AM CDTSpecial Weather StatementLMKAllen29 min
Sep 4, 1:08 AM CDTSpecial Weather StatementLMKButler37 min
Sep 4, 1:16 AM CDTSpecial Weather StatementLMKOhio29 min
Sep 4, 1:59 AM CDTSpecial Weather StatementLMKButler46 min
Sep 4, 2:03 AM CDTSevere Thunderstorm WarningLMKButler, Ohio27 min
Sep 4, 12:43 PM CDTSpecial Weather StatementLMKMadison32 min
Sep 4, 12:49 PM CDTSevere Thunderstorm WarningLMKMadison14 min
Sep 4, 1:06 PM CDTSpecial Weather StatementLMKCasey24 min
Sep 4, 1:15 PM CDTSevere Thunderstorm WarningLMKMadison30 min
Sep 4, 1:31 PM CDTSpecial Weather StatementLMKCasey, Lincoln29 min
Sep 4, 1:35 PM CDTSpecial Weather StatementLMKMarion25 min
Sep 4, 1:45 PM CDTSpecial Weather StatementLMKMadison30 min
Sep 4, 1:58 PM CDTAreal Flood AdvisoryLMKMadison2 hr
Sep 4, 2:01 PM CDTSpecial Weather StatementLMKBullitt, Marion, Nelson, Washington29 min
Sep 4, 2:11 PM CDTSevere Thunderstorm WarningLMKMarion, Washington19 min
Sep 4, 2:33 PM CDTSpecial Weather StatementLMKBullitt, Nelson, Washington27 min
Sep 4, 2:37 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Madison, Mercer38 min
Sep 4, 2:39 PM CDTSpecial Weather StatementLMKLogan36 min
Sep 4, 2:50 PM CDTSevere Thunderstorm WarningLMKButler, Logan25 min
Sep 4, 3:07 PM CDTSpecial Weather StatementLMKHarrison38 min
Sep 4, 3:17 PM CDTSpecial Weather StatementLMKButler, Grayson, Logan28 min
Sep 4, 3:23 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott37 min
Sep 4, 3:33 PM CDTSpecial Weather StatementLMKCasey, Green, Taylor27 min
Sep 4, 3:36 PM CDTSpecial Weather StatementLMKWoodford24 min
Sep 4, 3:56 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas34 min
Sep 4, 4:33 PM CDTSpecial Weather StatementLMKHarrison, Nicholas27 min
Sep 4, 4:44 PM CDTTornado WarningLMKGreen, Metcalfe18 min
Sep 3, 11:03 PM CDTSpecial Weather StatementLMKHarrison27 min
Sep 3, 11:11 PM CDTSpecial Weather StatementLMKScott34 min
Sep 3, 11:18 PM CDTSevere Thunderstorm WarningLMKJefferson, Scott27 min
Sep 3, 11:23 PM CDTSpecial Weather StatementLMKJefferson22 min
Sep 3, 11:55 PM CDTSpecial Weather StatementLMKJefferson20 min
Sep 4, 2:37 AM CDTSpecial Weather StatementLMKJefferson23 min
Sep 4, 4:00 AM CDTSpecial Weather StatementLMKWashington30 min
Sep 4, 4:11 AM CDTSpecial Weather StatementLMKDubois34 min
Sep 4, 4:27 AM CDTSevere Thunderstorm WarningLMKDubois33 min
Sep 4, 4:54 AM CDTSpecial Weather StatementLMKOrange36 min
Sep 4, 5:33 AM CDTSpecial Weather StatementLMKOrange42 min
Sep 4, 8:14 AM CDTSpecial Weather StatementLMKJefferson31 min
Sep 4, 8:19 AM CDTSpecial Weather StatementLMKDubois26 min
Sep 4, 8:38 AM CDTSpecial Weather StatementLMKDubois37 min
Sep 4, 9:12 AM CDTSpecial Weather StatementLMKCrawford, Orange33 min

Nearby

Special Weather Statements in Kentucky, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.